1. Vecuronium injected instead of Versed This medication err
1. Vecuronium injected instead of Versed This medication error,… 1. Vecuronium injected instead of Versed This medication error, occurring in December 2017, has resulted in a reckless homicide charge against a Tennessee nurse, who recently pled not guilty to the charge. As the Associated Press and other news outlets reported, the nurse allegedly injected a 75-year-old patient with the paralytic anesthetic vecuronium instead of Versed, a sedative. The nurse supposedly chose to override safeguards when she could not find Versed in an automatic dispensing cabinet, typed “VE” into the cabinet’s system, and then selected the first medication vecuronium that came up on the list. 2. Pegfilgtastim administered instead of filgrastim This medication error took the life of an Air Force veteran and resulted in an $800,000 federal government settlement, according to a report in The State. In early 2017, the patient reportedly went to Dorn VA Medical Center in South Carolina with nausea and vomiting. He was administered doses of pegfilgtastim but should have received filgrastim. While both medications are administered by syringe and intended to stimulate white blood cell growth, the prescribed filgrastim can be taken daily. Following 11 days at the hospital and multiple doses of pegfilgtastim, the patient died after developing pulmonary toxicity leading to severe acute lung injury. 3. Excessive amounts of Levophed administered This 2014 medication error at Vibra Hospital of Sacramento (Calif.), a long-term, acute-care facility, claimed a patient’s life. The California Department of Public Health (CDPH) also penalized the facility a maximum fine of $75,000. As The Sacramento Bee reports, referencing a CDPH regulator report, the patient’s heart stopped following administration of Levophed, a blood pressure drug. While the medication type was correct, a nurse administered 3,000-8,000 times the prescribed dosage. Numerous factors contributed to this error, regulators determined, including the lack of safeguards for highalert medications, administering nurse’s lack of experience with Levophed, and failure for a second nurse to sign off on dispensing the medication. 4. Tryptophan prescribed instead of baclofen This medication error cost the life of a Canadian child. According to a report from the ISMP Canada Safety Bulletin, the child had been receiving a prescribed dose of tryptophan at bedtime to treat a sleep disorder for about 18 months. A refill was ordered and filled. The child received the prescribed dose but was found dead in his bed the next day. The post-mortem toxicology test identified the antispasticity agent baclofen at the expected concentration of the prescribed tryptophan. It was determined that the child had received a dose of baclofen more than 20 times the maximum recommended pediatric dose. As ISMP notes, “This finding was consistent with a selection error having been made at the pharmacy, whereby one ingredient was inadvertently substituted for another.” The error and child’s death has prompted his mother to push for mandatory reporting of all errors made by Ontario pharmacies. 5. Order for warfarin misplaced A transcription mistake was the cause of this 2015 medication error that eventually led to the death of a nursing home resident. As McKnight’s Long-Term Care News reports, citing information from a Minnesota Department of Health report, a resident at Golden Living with a history of stroke and atrial fibrillation was on long-term therapy with warfarin. A nurse transcribing the resident’s warfarin order placed the order in another resident’s record. The error went unnoticed. For nine days the resident who should have received the warfarin did not. This resident was hospitalized and later died of a stroke and respiratory failure. As the McKnight’s report notes, the news of the medication error and death came just over a month after a report of another error at a nursing home that led to a resident’s death. The cause: administration of 10 times the resident’s normal dose of morphine. 6. Navane dispensed instead of Norvasc While this medication error affecting a 71-year-old patient didn’t make many news headlines, it did become the subject of a 2016 Journal of Community Hospital Internal Medicine Perspectives article. An outpatient pharmacy accidentally dispensed the antipsychotic thiothixene (Navane) instead of the prescribed anti-hypertensive medication amlodipine (Norvasc). The patient took the wrong medication for three months, leading to physical and psychological harm. “Despite the many opportunities for intervention, multiple healthcare providers overlooked her symptoms,” the authors noted Image transcription text>< Articles Reflection: Attempt 'i Read the 6 articles carefully and write your re?ection by answering thefollowing s; 1. What is the common issue between the 6 articles? Explain the problem. 2. Describe yourfeelings toward these articles ( stories)? 3. What are the factors that may associate with this prob... Show more... Show more Health Science Science Nursing PHARMACY 313
LET THE EXPERTS DO YOUR HOMEWORK NOW
Do you have a similar question? Our professional writers have done a similar paper in past.
Give Us your instructions and wait for a professional assignment!
Get a plagiarism-free order today
we guarantee confidentiality and a professional paper and we will meet the deadline.
How it works
Will the writer plagiarize my essay?
You will get a plagiarism-free paper and you can get an originality report upon request.
Is this service safe?
All personal information is confidential and we have 100% safe payment methods. We also guarantee good grades